Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Isomorphism conjectures in algebraic $K$-theory
HTML articles powered by AMS MathViewer

by F. T. Farrell and L. E. Jones PDF
J. Amer. Math. Soc. 6 (1993), 249-297 Request permission
    R. Anderson and W.-c. Hsiang, The functors ${K_{ - i}}$ and pseudoisotopies of polyhedra, Ann. of Math. (2) 105 (1977), 201-223. W. Ballmann, M. Gromov, and V. Schroeder, Manifolds of nonpositive curvature, Birkhäuser, Basel, 1985. H. Bass, Algebraic $K$-theory, W. A. Benjamin, New York, 1968. P. Baum and A. Connes, $K$-theory for discrete groups, Operator Algebras and Applications, Cambridge Univ. Press, London and New York, 1988, pp. 1-20. —, Chern character for discrete groups, A Fete of Topology, Academic Press, San Diego, CA, 1988, pp. 163-232. M. Bokstedt, W.-c. Hsiang, and I. Madsen, Cyclotomic trace and the $K$-theoretic analogue of Novikov’s conjecture, preprint. W. Browder, Manifolds with ${\pi _1} = Z$, Bull Amer. Math. Soc. 72 (1966), 238-244. D. Burghelea and R. Lashof, Stability of concordances and the suspension homomorphism, Ann. of Math. (2) 105 (1977), 449-472. S. Cappell, Manifolds with fundamental group a generalized free product. I, Bull. Amer. Math. Soc. 80 (1974), 1193-1198. D. Carter, Lower $K$-theory of finite groups, Comm. Algebra 8 (1980), 1927-1937. F. Connolly and T. Koz’niewski, Finiteness properties of classifying spaces of proper $\Gamma$-actions, J. Pure Appl. Algebra, vol. 41, North-Holland, Amsterdam and New York, 1986, pp. 17-36. G. F. Cooke and R. L. Finney, Homology of cell complexes, Math. Notes, vol. 4, Princeton Univ. Press, Princeton, NJ, 1967. F. T. Farrell and W.-c. Hsiang, Manifolds with ${\pi _1} = G{ \times _\alpha }T$, Amer. J. Math. 95 (1973), 813-848. —, The Whitehead groups of poly-(finite by cyclic) groups, J. London Math. Soc. (2) 24 (1982), 308-324. —, On Novikov’s conjecture for cocompact discrete subgroups of a Lie group, Lecture Notes in Math., vol. 1051, Springer-Verlag, New York, 1984, pp. 38-48. —, Addendum to: On Novikov’s conjecture for cocompact subgroups of a Lie group, Topology Appl. 26 (1987), 93-95. F. T. Farrell and L. E. Jones, Foliated control theory. I, ${\text {K}}$-theory 2 (1988), 357-399. —, A topological analogue of Mostow’s rigidity theorem, J. Amer. Math. Soc. 2 (1989), 257-370. —, The surgery $L$-groups of poly-(finite or cyclic) groups, Invent. Math. 91 (1988), 559-586. —, $K$-theory and dynamics. I, II, Ann. of Math. (2) 124 (1986), 531-569; II, Ann. of Math. (2) 126 (1987), 451-493. —, Algebraic $K$-theory of spaces stratified fibered over hyperbolic orbifolds, Proc. Nat. Acad. Sci. U.S.A. 83 (1986), 5364-5366. —, Algebraic $K$-theory of discrete subgroups of Lie groups, Proc. Nat. Acad. Sci. U.S.A. 84 (1987), 3095-3096. —, Rigidity and other topological aspects of non-positively curved manifolds, Bull. Amer. Math. Soc. 22 (1990), 59-64. —, Computations of stable pseudoisotopy spaces for aspherical manifolds, Algebraic topology, Poznan 1989, Lecture Notes in Math., vol. 1474, Springer, Berlin, Heidelberg, and New York, 1991, pp. 59-74. —, Pseudoisotopy spaces of special affine manifolds, work in progress. —, Stable pseudoisotopy spaces of non-positively curved manifolds, J. Differential Geom. 34 (1991), 769-834. —, Topological rigidity for compact non-positively curved manifolds, Proc. Sympos. Pure Math., Amer. Math. Soc., Providence, RI (in press). —, The lower algebraic $K$-theory of virtually $\infty$-cyclic groups, submitted for publication. S. Gersten, On spectrum of algebraic $K$-theory, Bull. Amer. Math. Soc. 78 (1972), 216-219. T. Goodwillie, unpublished. A. Hatcher, Concordance spaces, higher simple homotopy theory, and applications, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, RI, (1978) pp. 2-21. W.-c. Hsiang, Geometric applications of algebraic $K$-theory, Proc. Internat. Congress Math. Warsaw, vol. 1 (1983), pp. 99-118. —, Borel’s conjecture, Novikov’s conjecture and the $K$-theoretic analogue, World Scientific book, Singapore. B. Hu, Ph.D thesis, SUNY at Stony Brook, 1989. —, A P L geometric study of algebraic $K$-theory, Trans. Amer. Math. Soc. (to appear). —, Whitehead groups of finite polyhedra with non-positive curvature, J. Differential Geom. (to appear). —, unpublished. I. M. James, Ex-Homotopy theory, Illinois J. Math. 15 (1971), 324-337. L. E. Jones, The non-simply connected characteristic variety theorem, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, RI, 1978, pp. 131-140. R. C. Kirby and L. C. Seibenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Ann. of Math. Stud., vol. 88, Princeton Univ. Press, Princeton, NJ, 1977. G. D. Mostow, Equivariant embeddings in Euclidean space, Ann. of Math. (2) 40 (1957), 432-446. A. Nicas, On higher Whitehead groups of a Bieberbach group, Trans. Amer. Math. Soc. 287 (1985), 853-859. —, Induction theorems for groups of homotopy manifold structures, Mem. Amer. Math. Soc. 267 (1982). E. Pedersen and C. Weibel, A non-connective delooping of algebraic $K$-theory, Topology, Lecture Notes in Math., vol. 1126, Springer-Verlag, Berlin-Heidelberg-New York, 1985, pp. 166-181. R. S. Palais, Imbedding of compact differentiable transformations groups in orthogonal representations, J. Math. and Mech. 6 (1957), 673-678. M. S. Raghunathan, Discrete subgroups of Lie groups, Springer-Verlag, Berlin-Heidelberg-New York, 1972. A. Ranicki, Algebraic $L$-theory II: Laurent extensions, Proc. London Math. Soc. 27 (1973), 126-158. D. Sullivan, Lecture notes on the characteristic variety theorem, preprint. A. Selberg, On discontinuous groups in higher dimensional symmetric spaces, International Colloquium on Function Theory, Tata Inst. of Fund Research, Bombay, 1960, pp. 147-164. D. Quillen, Higher algebraic $K$-theory. I, Lecture Notes in Math., vol. 341, Springer-Verlag, Berlin-Heidelberg-New York, 1973, pp. 85-165. F. Quinn, A geometric formulation of surgery, Topology of Manifolds, Proc. 1969 Georgia Topology Conf., Markham Press, Chicago, IL, 1970, pp. 500-511. —, Ends of maps. II, Invent. Math. 68 (1982), 353-424. —, Assembly maps in bordism type theories, preprint. —, Algebraic $K$-theory of poly-(finite or cyclic) groups, Bull. Amer. Math. Soc. 12 (1985), 221-226. —, Applications of topology with control, Proc. Internat. Congress of Math. (Berkeley, CA, 1986), Amer. Math. Soc., Providence, RI, 1987, pp. 598-606. J. Wagoner, Delooping classifying spaces in algebraic $K$-theory, Topology 11 (1972), 349-370. F. Waldhausen, Algebraic $K$-theory of generalized free products, Ann. of Math. (2) 108 (1978), 135-256. —, Algebraic $K$-theory of topological spaces. I, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, RI, 1978, pp. 35-60. C. T. C. Wall, Surgery on compact manifolds, Academic Press, New York, 1971. J. A. Wolf, Spaces of constant curvature, Publish or Perish, Berkeley, CA, 1977. M. Yamasaki, $L$-groups of crystallographic groups, Invent. Math. 88 (1987), 571-602. —, $L$-groups of certain virtually solvable groups, Topology Appl. 33 (1989). H. Zassenhaus, Über einen Algorithmus Bestimmung der Raumgruppen, Comment. Math. Helv. 21 (1948), 117-141. C. A. Weibel, Mayer-Vietoris sequences and module structures on $N{K_ * }$, Algebraic $K$-theory, Evanston 1980, Lecture Notes in Math., vol. 854, 1981.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC: 57N37, 19D55
  • Retrieve articles in all journals with MSC: 57N37, 19D55
Additional Information
  • © Copyright 1993 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 6 (1993), 249-297
  • MSC: Primary 57N37; Secondary 19D55
  • DOI:
  • MathSciNet review: 1179537